PDA

View Full Version : Plaquenil not working anymore?



chichibug
05-02-2007, 03:23 PM
Hello All, and thanks for reading...

I have been on Plaquenil for years now... (400mg with periods of 600mg a few times for a month.) I thought it was really helping, but now it has been suggested that it is losing its effectiveness.

I hate to think this is happening, because I know that other meds are so much more harsh...

Has anyone else experienced a decline of effectiveness? How long did it take?

Thanks for your feedback...

angela
05-02-2007, 11:35 PM
hi again chichi bug! i think its happending with me. i have to go see a eye doc soon. i will let you knoew. what are your symptons for you to think it no working as well?

Razzleberry
05-03-2007, 07:00 AM
Because I'd been having major issues with flares, I too thought plaquenil wasn't working and my rheumy took me off it. Within a week I woke up with a swollen face and eyes and a huge malar rash, feeling achey and sore all over. The doc put me right back on it and it all went away. I think we get so used to the status quo after a long time on plaquenil that we don't give it the credit it's due. Flares seem to come and go and we think because of that it's not working but I guess it really is and without it we'd be even more miserable when the next flare raises it's ugly head ...and in my case I guess lack of plaquenil = flares anyway. Just my expereince.

chichibug
05-04-2007, 05:02 PM
I think that you guys are right--we get 'used' to the lowered pain, etc., brought on by plaquenil...
I was considering it becoming less effective because I just feel like I'm going downhill again... about a year ago, this happened, and doc bumped me up to 600 mg per day for a month--and it kicked it back into gear.
I think I'm just trying to figure out why things progress, even when you're on meds...
I can't kick infections, have had lots of joint pain, and am just SO tired. I remember after I took the plaquenil for about a year, I was able to get less sleep... and those painful days were less-painful and shorter lasting. Now I need more sleep again, and those painful days are just as painful as they used to be.
I have to run... Have a great day, all!
--Kristin

mnjodette
05-04-2007, 05:29 PM
My rheumy warned me about becoming 'complacent' about the meds. She said it's easy to think something isn't really working because we have a flare or a bad spell. But, just go off the meds for a while and you'll realize that they WERE working. She says sees it all the time.